Advertisement

Probability Theory and Related Fields

, Volume 155, Issue 1–2, pp 127–164 | Cite as

A solvable mixed charge ensemble on the line: global results

  • Brian RiderEmail author
  • Christopher D. Sinclair
  • Yuan Xu
Article

Abstract

We consider an ensemble of interacting charged particles on the line consisting of two species of particles with charge ratio 2:1 in the presence of an external field. With the total charge fixed and the system held at temperature corresponding to β = 1, it is proved that the particles form a Pfaffian point process. When the external field is quadratic (the harmonic oscillator potential), we produce the explicit family of skew-orthogonal polynomials necessary to simplify the related matrix kernels. In this setting a variety of limit theorems are proved on the distribution of the number as well as the spatial density of each species of particle as the total charge increases to infinity. Connections to Ginibre’s real ensemble of random matrix theory are highlighted throughout.

Keywords

Random matrix Eigenvalue statistics Pfaffian processes 

Mathematics Subject Classification (2000)

60B20 82B05 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Adler M., Forrester P.J., Nagao T., van Moerbeke P.: Classical skew orthogonal polynomials and random matrices. J. Stat. Phys. 99(1–2), 141–170 (2000)zbMATHCrossRefGoogle Scholar
  2. 2.
    Ben Arous G., Guionnet A.: Large deviations for Wigner’s law and Voiculescu’s non-commutative entropy. Probab. Theory Relat. Fields 108(4), 517–542 (1997)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Ben Arous G., Zeitouni O.: Large deviations from the circular law. ESAIM Probab. Stat. 2, 123–134 (1998)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Borodin A., Sinclair C.D.: The Ginibre ensemble of real random matrices and its scaling limits. Commun. Math. Phys. 291(1), 177–224 (2009)MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Borwein D., Borwein J.M., Crandall R.E.: Effective Laguerre asymptotics. SIAM J. Numer. Anal. 46(6), 3285–3312 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Edelman A., Kostlan E., Shub M.: How many eigenvalues of a random matrix are real?. J. Am. Math. Soc. 7(1), 247–267 (1994)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Forrester P.J.: Log-gases and random matrices. London Mathematical Society Monographs. Princeton University Press, Princeton (2010)Google Scholar
  8. 8.
    Forrester, P.J., Nagao, T.: Eigenvalue statistics of the real Ginibre ensemble. Phys. Rev. Lett. 99 (2007)Google Scholar
  9. 9.
    Ginibre J.: Statistical ensembles of complex, quaternion, and real matrices. J. Math. Phys. 6, 440–449 (1965)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Larsson-Cohn L.: L p norms of Hermite polynomials and an extremal problem on Wiener chaos. Ark. Mat. 40, 133–144 (2002)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Majumdar S.N., Schehr G.: Real roots of random polynomials and zero crossing properties of diffusion equation. J. Stat. Phys. 132, 235–273 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Meray C.: Sur un determinant dont celui de Vandermonde n’est qu’un particulier. Revue de Mathématiques Spéciales 9, 217–219 (1899)Google Scholar
  13. 13.
    Rains, E.M.: Correlation functions for symmetrized increasing subsequences. http://arXiv.org:math/0006097 (2000)
  14. 14.
    Sinclair C.D.: Averages over Ginibre’s ensemble of random real matrices. Int. Math. Res. Not. 2007, 1–15 (2007)Google Scholar
  15. 15.
    Sommers, H.-J., Wieczorek, W.: General eigenvalue correlations for the real Ginibre ensemble. J. Phys. A 41(40) (2008)Google Scholar
  16. 16.
    Stembridge J.R.: Nonintersecting paths, Pfaffians, and plane partitions. Adv. Math. 83(1), 96–131 (1990)MathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    Szegő, G.: Orthogonal Polynomials, vol. XXIII, 4th edn. American Mathematical Society, Providence. American Mathematical Society, Colloquium Publications (1975)Google Scholar

Copyright information

© Springer-Verlag 2011

Authors and Affiliations

  • Brian Rider
    • 1
    Email author
  • Christopher D. Sinclair
    • 2
  • Yuan Xu
    • 2
  1. 1.Department of MathematicsUniversity of ColoradoBoulderUSA
  2. 2.Department of MathematicsUniversity of OregonEugeneUSA

Personalised recommendations